Alert archive / Washington / Red Flag Warnings in 2010

Red Flag Warning 2, NWS Spokane, WA

July 16, 2010

NWS Spokane, WA issued this red flag warning at Jul 16, 2010, 8:27 AM PDT. It took effect at Jul 16, 2010, 1:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 16, 2010, 8:27 AM PDT (15:27 UTC)
In effect from
Jul 16, 2010, 1:00 PM PDT
Expired
Jul 16, 2010, 9:36 PM PDT
In force
9 hr
Issued by
NWS Spokane, WA

The text

As transmitted, in the capitals the NWS used until 2016.

758 
WWUS86 KOTX 161527
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
827 AM PDT FRI JUL 16 2010

...BREEZY AND GUSTY WINDS COMBINED WITH LOW RELATIVE HUMIDITY ARE
EXPECTED LATE THIS AFTERNOON AND EARLY THIS EVENING...

.A COLD FRONT WILL MOVE RAPIDLY THROUGH THE FIRE DISTRICTS THIS
AFTERNOON. WINDS WILL BE ON THE INCREASE AND RELATIVE HUMIDITY
WILL BOTTOM OUT LATE THIS AFTERNOON AND EARLY THIS EVENING. THIS
WILL RESULT IN RED FLAG CONDITIONS FOR 2-3 HOURS LATE THIS
AFTERNOON AND EARLY THIS EVENING BEFORE RELATIVE HUMIDITY BEGINS
TO RISE.

WAZ673-170330-
/O.NEW.KOTX.FW.W.0002.100716T2000Z-100717T0500Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
827 AM PDT FRI JUL 16 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
PDT THIS EVENING FOR WINDS AND LOW HUMIDITY FOR FIRE ZONE 673...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
PDT THIS EVENING. 

* AFFECTED AREA: IN WASHINGTON...FIRE ZONE 673. THE COLUMBIA BASIN
  OF WASHINGTON. 

* WIND: SOUTHWEST TO WEST WINDS WILL INCREASE TO 15 TO 20 MPH
  WITH GUSTS TO 25 MPH LATE THIS AFTERNOON.

* HUMIDITY: LOWEST RELATIVE HUMIDITY WILL BE 14 TO 20 PERCENT.

* IMPACTS: THE COMBINATION OF WINDS AND LOW HUMIDITY WILL PRODUCE
  CRITICAL FIRE WEATHER CONDITIONS ACROSS THE LOWER ELEVATION
  GRASS LANDS FOR THE COLUMBIA BASIN.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. 

&&

$$


HTTP://WEATHER.GOV/SPOKANE
2 follow-up statements
594 
WWUS86 KOTX 170143
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
643 PM PDT FRI JUL 16 2010

.GUSTY WINDS WILL CONTINUE THROUGH THE EARLY EVENING HOURS BEFORE
DECREASING NEAR OR SHORTLY AFTER SUNSET. THIS WILL RESULT IN RED FLAG
CONDITIONS FOR 2-3 HOURS BEFORE RELATIVE HUMIDITY BEGINS TO RISE.

WAZ673-170500-
/O.CON.KOTX.FW.W.0002.000000T0000Z-100717T0500Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
643 PM PDT FRI JUL 16 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR WINDS AND LOW HUMIDITY FOR FIRE ZONE 673...

* AFFECTED AREA: IN WASHINGTON...FIRE ZONE 673. THE COLUMBIA
  BASIN OF WASHINGTON. 

* WIND: SOUTHWEST TO WEST WINDS 15 TO 20 MPH WITH GUSTS TO 25 MPH.

* HUMIDITY: LOWEST RELATIVE HUMIDITY WILL BE 14 TO 20 PERCENT.

* IMPACTS: THE COMBINATION OF WINDS AND LOW HUMIDITY WILL 
  PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE LOWER 
  ELEVATION GRASS LANDS FOR THE COLUMBIA BASIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/SPOKANE
329 
WWUS86 KOTX 170436
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
936 PM PDT FRI JUL 16 2010


WAZ673-170545-
/O.CAN.KOTX.FW.W.0002.000000T0000Z-100717T0500Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
936 PM PDT FRI JUL 16 2010

...RED FLAG WARNING IS CANCELLED FOR WINDS AND LOW HUMIDITY FOR
FIRE ZONE 673...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE RED
FLAG WARNING. 

A COMBINATION OF DECREASING WINDS AND INCREASING RELATIVE HUMIDITY
HAS RESULTED IN THE CANCELLATION OF THE RED FLAG WARNING FOR THE
NORTHERN COLUMBIA BASIN.

$$


HTTP://WEATHER.GOV/SPOKANE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 16, 4:48 AM PDT, 3 hours 39 minutes earlier.

Area forecast discussion, Jul 16, 4:48 AM PDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
448 AM PDT FRI JUL 16 2010

.SYNOPSIS...
A DRY COOL FRONT WILL PASS THROUGH THE INLAND NORTHWEST TODAY AND
USHER IN SLIGHTLY COOLER TEMPERATURES AS WELL AND GUSTY WINDS. EXPECT
CONDITIONS TO REMAIN DRY WITH NEAR NORMAL TEMPERATURES THROUGH THE
WEEKEND. A SERIES OF WEAK STORM SYSTEMS WILL BEGIN IMPACTING THE
REGION MONDAY THROUGH MUCH OF THE WEEK BRINGING COOLER TEMPERATURES
AND A THREAT OF SHOWERS AND THUNDERSTORMS. PRECIPITATION WILL BE
CONFINED MAINLY TO THE MOUNTAINS MONDAY AND TUESDAY THEN STRONGER
SYSTEMS ARRIVING WEDNESDAY THROUGH FRIDAY WILL BEGIN INCREASING
THE THREAT FOR PRECIPITATION TO THE LOWLANDS AS WELL.

&&

.DISCUSSION...
TODAY AND TONIGHT...AN APPROACHING VORT MAX CURRENTLY NEAR VANCOUVER
ISLAND WILL MOVE INTO ERN WA/SRN BC TODAY...THEN E OF THE REGION
TONIGHT. THE DEEPENING MARINE LYR ALONG THE PAC NW COAST WILL
COMBINE WITH WARM TEMPS TODAY IN THE COLUMBIA BASIN TO GENERATE A
SIGNIFICANT CROSS- CASCADE TEMP AND PRESSURE DIFFERENCE THAT WILL
RESULT IN VERY GUSTY WINDS IN THE E SLOPES CASCADE GAPS. THIS IS
CERTAINLY AN ISSUE FOR THE ONGOING WILDFIRES...BUT HUMIDITY LEVELS
ARE SUCH THAT RED FLAG CONDITIONS WILL ONLY BE MARGINAL. WE'LL
HAVE TO WATCH THIS CLOSELY. FCST SOUNDINGS SHOW A SIGNIFICANTLY
DRY PROFILE THE NEXT 24 HOURS AND VERY LITTLE IN THE WAY OF
MEANINGFUL INSTABILITY. WE'VE THEREFORE KEPT THE FCST DRY FOR ALL
ZONES. THE ONLY NOTE OF UNCERTAINTY IS THE SBCAPE THE NAM PRODUCES
IN THE MTNS CLOSE TO THE BC BORDER...AND ALSO TO THE IMMEDIATE S
OF THE CAMAS PRAIRIE OF IDAHO. THOUGH THIS APPEARS
OVERDONE...WE'LL HAVE TO MONITOR THIS AS WELL. BZ

SATURDAY THROUGH THURSDAY...MODELS
IN FAIRLY GOOD AGREEMENT OF LARGE SCALE FEATURES...LIKE A GENERAL
TROUGHING OVER THE PAC NW THROUGH THE WEEKEND AND INTO NEXT WEEK.
SAT AND SUN THE WAVES THAT MOVE THROUGH ARE FAIRLY WEEK WITH
LITTLE TO NO MOISTURE ASSOCIATED WITH IT. NO MORE THAN JUST SOME
TRANSIENT HIGH LEVEL CLOUDS EXPECTED ACROSS THE NORTH. MONDAY
MODELS SHOW A BIT DEEPER TROUGH OVER THE AREA AND BY TUESDAY THE
GFS IS HINTING AT SOME MOISTURE MOVING UP THE SPINE OF THE
CASCADES FROM THE SOUTH. THE DEEPER TROUGH ACTUALLY MOVES THROUGH
THE FORECAST AREA DURING THE WED/THUR TIME FRAME. KEPT MENTION OF
SHOWERS AND THUNDERSTORMS EACH AFTERNOON IN THE FORECAST.
TEMPERATURES WILL BE AT OR SLIGHTLY BELOW AVERAGE READINGS THROUGH
THE FORECAST PERIOD.

&&

.AVIATION...
THE PRIMARY FOCUS WILL BE GUSTY WINDS LATER TODAY NEAR THE E SLOPES
OF THE CASCADES FOLLOWING THE PASSAGE OF THE DRY COLDFNT THIS
MORNING. THE MOST GUSTY WINDS WILL OCCUR MAINLY AFTER 21Z TODAY
AT KEAT...WITH GUSTS 22-27KTS BETWEEN 22Z-04Z. SMOKE FROM LOCAL
BRUSH FIRES WILL BE VISIBLE AT TIMES THROUGH THE FORECAST
PERIOD...BUT IS NOT EXPECTED TO HAMPER AIR OPERATIONS. A STEADY
DECREASE IN WIND SPEEDS CAN BE EXPECTED OVERNIGHT. BZ

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        85  57  83  56  82  55 /   0   0   0   0   0   0
COEUR D'ALENE  84  55  81  54  80  54 /   0   0   0   0   0  10
PULLMAN        83  50  81  50  80  48 /   0   0   0   0   0   0
LEWISTON       93  61  90  58  88  56 /   0   0   0   0   0   0
COLVILLE       89  52  86  52  86  52 /   0   0   0   0   0  10
SANDPOINT      86  50  80  50  79  49 /   0   0   0   0   0  10
KELLOGG        84  53  80  53  79  52 /   0   0   0   0   0  10
MOSES LAKE     91  58  89  57  88  57 /   0   0   0   0   0   0
WENATCHEE      87  62  88  61  87  60 /   0   0   0   0   0   0
OMAK           89  54  89  54  88  54 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...&&
Hazardous weather outlook, Jul 16, 5:48 AM PDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
548 AM PDT FRI JUL 16 2010

IDZ001>004-026-027-WAZ031>038-041>044-171300-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
548 AM PDT FRI JUL 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

Red Flag Warnings in Washington, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.